Alert archive / Colorado / Frost Advisories in 2005
Frost Advisory 4, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 13, 2005, 4:06 PM MDT for 5 counties in Colorado. It took effect at Sep 14, 2005, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2005, 4:06 PM MDT (22:06 UTC)
- In effect from
- Sep 14, 2005, 2:00 AM MDT
- Expired
- Sep 14, 2005, 7:57 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 132206 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 406 PM MDT TUE SEP 13 2005 ......FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT... .PARTLY CLOUDY SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY. COZ069>071-140615- /X.NEW.KPUB.FR.Y.0004.050914T0800Z-050914T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 406 PM MDT TUE SEP 13 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS75 KPUB 140300 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 900 PM MDT TUE SEP 13 2005 ......FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT... .PARTLY CLOUDY SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND EARLY TUESDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY. COZ069>071-141200- /X.CON.KPUB.FR.Y.0004.050914T0800Z-050914T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 900 PM MDT TUE SEP 13 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO DEVELOP ACROSS THE SAN LUIS VALLEY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KPUB 141110 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 510 AM MDT WED SEP 14 2005 ...FROST EXPECTED IN THE SAN LUIS VALLEY THIS MORNING... .MOSTLY CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW TEMPERATURES TO DROP TO AROUND FREEZING THIS MORNING OVER MUCH OF THE SAN LUIS VALLEY. COZ069>071-141400- /X.CON.KPUB.FR.Y.0004.000000T0000Z-050914T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 510 AM MDT WED SEP 14 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S THIS MORNING...ALLOWING AREAS OF FROST TO DEVELOP IN THE SAN LUIS VALLEY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS75 KPUB 141357 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 757 AM MDT WED SEP 14 2005 ...FROST NO LONGER EXPECTED ACROSS THE SAN LUIS VALLEY... .PORTIONS OF THE SAN LUIS VALLEY HAD TEMPERATURES DROP INTO THE UPPER 20S AND LOWER 30S THIS MORNING. HOWEVER TEMPERATURES WILL BE ON THE RISE THE REST OF THIS MORNING...THUS ENDING THE THREAT OF FROST. COZ069>071-141500- /X.CAN.KPUB.FR.Y.0004.000000T0000Z-050914T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 757 AM MDT WED SEP 14 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:51 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 13, 2:51 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT TUE SEP 13 2005 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...PRECIP CHANCES TONIGHT AND WEDNESDAY THE MAIN CONCERN... CURRENTLY...COOLER AIRMASS HAS SPREAD OVER ALL THE ERN PLAINS WITH MAX TEMPS RUNNING 10-15 DEGF COOLER THAN YESTERDAY. FARTHER WEST... JUST SOME MINOR COOLING AS 700 MB TEMP RIDGE FLATTENS OUT. FEW SPOTS IN THE SAN LUIS VALLEY AND OVER THE CENTRAL AND SOUTHWEST MOUNTAINS SHOWING SOME GUSTY WINDS ONCE AGAIN...BUT WITH VALUES LOWER THAN YESTERDAY AND RH UP SLIGHTLY OVER THE MTS...FIRE WX HIGHLIGHT NOT NEEDED. TONIGHT...UPSLOPE FLOW OVER THE EAST CONTINUES AS UPPER TROUGH DIGS INTO UTAH AND MAIN JET MOVES ACROSS NRN AZ AND NM. LOW LEVELS WILL TAKE TIME TO SATURATE WITH DEWPOINTS ON THE PLAINS IN THE 20S AND 30S...SO PRECIP MAY BE FAIRLY LATE TO START. AFTER A COUPLE OF DRY LOOKING RUNS YESTERDAY...BOTH ETA AND GFS NOW PAINT A LARGER SWATH OF QPF OVER THE EAST...MAINLY DUE TO BETTER DYNAMICS AS THE UPPER JET IS PROGGED TO REMAIN SLIGHTLY FURTHER SOUTH. CURRENT SET OF GRIDS LOOKED PRETTY GOOD...ONLY MADE SOME MINOR ADJUSTMENTS. DID ISSUE ANOTHER FROST ADVISORY FOR THE SAN LUIS VALLEY...WITH TEMPS AROUND FREEZING ONCE AGAIN. WEDNESDAY...18Z ETA COME IN MUCH WETTER THAN PREVIOUS RUNS...AND WITH UPPER TROUGH SWINGING ACROSS THE AREA AND PERSISTENT UPSLOPE... HARD TO ARGUE. WILL INCREASE CLOUDS...LOWER TEMPS AND INCREASE POPS FOR MUCH OF THE EAST FOR WED AFTERNOON. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) LATEST MODEL RUNS INDICATE THAT THE UPPER LEVEL SHORTWAVE WILL BE MOVING ACROSS THE STATE WED NIGHT...CONTINUING THE POTENTIAL FOR SOME PCPN FOR THE CWA WED PM INTO EARLY THURSDAY AM. PCPN SHOULD DIMINISH FROM WEST TO EAST EARLY THURSDAY AM...THEN BROAD HIGH PRES STARTS TO BUILD BACK INTO THE S PORTIONS OF THE U.S. THIS WILL BRING A RETURN OF DRY AND WARM CONDITIONS FOR THE FORECAST AREA BEGINNING FRI. ANOTHER LONGWAVE TROUGH DROPS DOWN OVER THE PAC NW FRI...WHICH WILL HELP AMPLIFY THE SW FLOW ALOFT FOR THE 4 CORNERS REGION. THIS TROUGH SWEEPS ACROSS THE PAC NW AND N ROCKIES OVER THE WEEKEND...BUT CURRENTLY LOOKS TO STAY NORTH OF THE STATE AND LOCAL WX CONDITIONS ARE EXPECTED TO STAY DRY. ONGOING GRIDS FOLLOW THIS TREND OF DRY WX AFTER THURSDAY AM...AND EVEN THOUGH THERE ARE SOME HINTS OF POSSIBLE SOME RETURN FLOW OVER THE FAR E PLAINS...THE LOGICAL STEP IS TO MAINTAIN THE COURSE FOR THE TIME BEING. MADE A FEW SLIGHT ADJUSTMENTS TO MAX AND MIN TEMP GRIDS IN LIGHT OF LATEST NUMERICAL GUIDANCE...OTHERWISE NO SIGNIFICANT CHANGES MADE. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM WEDNESDAY TO 8 AM WEDNESDAY FOR COZ069>071. && 10/27
Hazardous weather outlook, Sep 13, 6:46 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT TUE SEP 13 2005 COZ058>089-093>099-141300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 646 AM MDT TUE SEP 13 2005 ...FROST ADVISORY IN EFFECT FOR THE SAN LUIS VALLEY THROUGH 800 AM THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL AND EASTERN MOUNTAINS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO SPREAD INTO THE SOUTHEAST PLAINS TONIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. WIND GUSTS UP TO 50 MPH WILL BE ALSO BE POSSIBLE NEAR THUNDERSTORMS IN THE MOUNTAINS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE THE POTENTIAL FOR ISOLATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING...ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND POSSIBLY SOME HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
Nearby
Frost Advisories in Colorado, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.